Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 123, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 9:12 PM MDT for 4 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 9:12 PM MDT (03:12 UTC)
- Expired
- Jun 6, 2018, 10:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WUUS53 KLBF 070312
SVRLBF
NEC029-085-111-135-070400-
/O.NEW.KLBF.SV.W.0123.180607T0312Z-180607T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1012 PM CDT WED JUN 6 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Perkins County in southwestern Nebraska...
Chase County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Western Hayes County in southwestern Nebraska...
* Until 1100 PM CDT/1000 PM MDT/.
* At 1012 PM CDT/912 PM MDT/, severe thunderstorms were located along
a line extending from 12 miles south of Wallace to 15 miles
southwest of Champion, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Imperial, Hayes Center, Wauneta, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Chase, Hamlet, Center Dam
Campground, Wanamaker State Wildfire Management Area, Area A
Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10205 4054 10205 4072 10126 4070 10125
4069 10118 4052 10091 4035 10121
TIME...MOT...LOC 0312Z 313DEG 17KT 4067 10123 4034 10196
HAIL...0.75IN
WIND...60MPH
$$
ET2 follow-up statements
726
WWUS53 KLBF 070326
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1026 PM CDT WED JUN 6 2018
NEC029-085-111-135-070400-
/O.CON.KLBF.SV.W.0123.000000T0000Z-180607T0400Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
1026 PM CDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM
CDT/1000 PM MDT/ FOR SOUTHEASTERN PERKINS...SOUTHERN CHASE...
SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES...
At 1026 PM CDT/926 PM MDT/, severe thunderstorms were located along a
line extending from 12 miles northwest of Hayes Center to 16 miles
southwest of Champion, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Imperial, Hayes Center, Wauneta, Enders, Enders Reservoir State
Recreation Area, Champion, Hamlet, Center Dam Campground, Area A
Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10205 4071 10128 4070 10125 4069 10118
4052 10091 4035 10121
TIME...MOT...LOC 0326Z 311DEG 18KT 4064 10120 4025 10187
HAIL...0.75IN
WIND...60MPH
$$
ET881
WWUS53 KLBF 070355
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1055 PM CDT WED JUN 6 2018
NEC029-085-111-135-070405-
/O.EXP.KLBF.SV.W.0123.000000T0000Z-180607T0400Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
1055 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERKINS...
SOUTHERN CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES WILL
EXPIRE AT 1100 PM CDT/1000 PM MDT/...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Nebraska.
LAT...LON 4035 10205 4071 10128 4070 10125 4069 10118
4052 10091 4035 10121
TIME...MOT...LOC 0355Z 270DEG 17KT 4055 10107 4016 10174
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 6, 5:29 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 238 PM CDT Wed Jun 6 2018 In the near term rap and hrr in fair agreement with development of thunderstorms along the stationary boundary over southwest Nebraska this afternoon. Steep lapse rates and drier mid level sounding would suggest strong winds initially. Weaker low level jet develops over northwest Kansas this afternoon around 20kts. Low level jet ramps up to 45 kts through 06z with biggest push from 03z through 06z. sb capes around 1800 with mu capes increasing to around 3000 joules. Upslope easterly flow will aid in convergence and lift. fairly strong 500mb wave will move across the area coinciding with the max low level jet. Pwats around 130 percent of normal around an inch, with thunderstorms capable of moderate to heavy rainfall. A stronger wave rounds the ridge Thursday with temperatures knocked back into the 80s another round of thunderstorms in late afternoon early evening. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM CDT Wed Jun 6 2018 Friday through Sunday typical summer time pattern with storms firing off the front range and then moving across the plains into western Nebraska late afternoon and evening. Highs around 90 through the period. A strong trough will move out of the Pacific Northwest and onto the northern plains Sunday sending a cool front through the area Sunday night into Monday with thunderstorms and temperatures back in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Jun 6 2018 Timing of thunderstorms, especially across the southern two-thirds of the area will be the main forecast challenge. Newest CAMS suggest storms congealing and growing upscale and moving across much of the area overnight. Low level jet may be a factor as well, however have not included in the TAF at this time since it will be in and near convection. KVTN will have the lesser chance for storms because of its more northern proximity. Once storms move out there will likely be convective debris in the form of mid level clouds in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 606 PM CDT Wed Jun 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A chance for severe thunderstorms exists tonight across the area. A stationary front along Highway 2 across the western Sandhills will be the focus for scattered severe thunderstorms this evening. Other thunderstorms will move in from the west overnight. The area of concern initially will be west of a line from Merriman in Cherry county to North Platte and Hayes Center. As the area of storms congeal and expand, the storms will move east across parts of the central Sandhills and much of southwest Nebraska overnight. Damaging winds and hail are the primary hazards. An isolated brief tornado may form and some storms may also be capable of locally heavy rainfall which could produce minor flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Severe thunderstorms are possible Thursday evening. The area of concern is generally north and west of a line from Mills to Thedford to Crescent Lake and the hazards are damaging winds and hail. The threat of severe weather continues late Friday afternoon and Friday evening. The area of concern is generally along and north of Interstate 80 and the hazards are wind damage and large hail. Thunderstorms are possible Saturday night. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Interstate 80 this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 8:30 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT WED JUN 6 2018
NEZ058-069-070-070315-
Chase NE-Hayes NE-Perkins NE-
930 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...CHASE AND
NORTHWESTERN HAYES COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...
At 930 PM CDT/830 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Madrid to near Lamar.
Movement was southeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Imperial, Madrid, Lamar, Champion, Crete, Chase and Wanamaker State
Wildfire Management Area.
This includes Highway 61 between mile markers 41 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Nebraska.
LAT...LON 4069 10205 4090 10151 4068 10124 4045 10166
4042 10205
TIME...MOT...LOC 0230Z 318DEG 21KT 4081 10153 4062 10193
ETLocal storm report, Jun 6, 8:33 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 ESE IMPERIAL 40.51N 101.62W
06/06/2018 M46 MPH CHASE NE ASOS
ASOS KIML.
&&
ETLocal storm report, Jun 6, 8:47 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 14 S RUSHVILLE 42.51N 102.47W
06/06/2018 E1.50 INCH SHERIDAN NE PUBLIC
MOST OF THE HAIL WAS PENNY TO NICKEL SIZE WITH A FEW PING
PONG BALL SIZE
&&
THORNESpecial weather statement, Jun 6, 8:52 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
952 PM CDT WED JUN 6 2018
NEZ058-069-070-070330-
Chase NE-Hayes NE-Perkins NE-
952 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...CHASE AND
WESTERN HAYES COUNTIES UNTIL 1030 PM CDT/930 PM MDT/...
At 952 PM CDT/852 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Elsie to
9 miles west of Champion. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Crete, Chase, Hamlet, Center Dam Campground, Wanamaker
State Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Nebraska.
LAT...LON 4053 10205 4077 10133 4046 10101 4035 10136
4035 10205
TIME...MOT...LOC 0252Z 318DEG 21KT 4068 10136 4043 10190
ETSpecial weather statement, Jun 6, 9:02 PM MDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 1002 PM CDT WED JUN 6 2018 NEZ036-037-059-070330- McPherson NE-Lincoln NE-Logan NE- 1002 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1030 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Hershey, or 14 miles south of Tryon, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Lincoln...southwestern Logan and southeastern McPherson Counties. This includes the following highways... Highway 92 between mile markers 218 and 220. Highway 97 between mile markers 6 and 22. Highway 83 between mile markers 94 and 98. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southwestern and west central Nebraska. LAT...LON 4143 10109 4149 10067 4126 10059 4125 10105 TIME...MOT...LOC 0302Z 259DEG 29KT 4136 10098 ET
Special weather statement, Jun 6, 9:07 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 1007 PM CDT WED JUN 6 2018 NEZ029-070345- Wheeler NE- 1007 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER COUNTY UNTIL 1045 PM CDT... At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near Ericson, or 21 miles northeast of Ord, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ericson and Pibel Lake State Recreation Area. This includes Highway 281 between mile markers 132 and 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 9830 4174 9875 4191 9872 4180 9829 TIME...MOT...LOC 0306Z 296DEG 8KT 4176 9856 ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:27 PM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 6, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 45 min |
| Jun 6, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jun 6, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 52 min |
| Jun 6, 7:13 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith, Perkins | 3 hr |
| Jun 6, 7:27 PM MDT | Tornado Warning | LBF | Keith, Perkins | 33 min |
| Jun 6, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Jun 6, 7:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 6, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 32 min |
| Jun 6, 7:59 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Jun 6, 8:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jun 6, 8:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jun 6, 8:19 PM MDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jun 6, 8:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 6, 8:30 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 6, 8:34 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 6, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 32 min |
| Jun 6, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 6, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 6, 9:02 PM MDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 6, 9:07 PM MDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 6, 9:18 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:20 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 6, 9:24 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
| Jun 6, 9:33 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:39 PM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 6, 9:46 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 6, 9:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 6, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 6, 10:28 PM MDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Jun 6, 10:42 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 48 min |
| Jun 6, 10:58 PM MDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jun 6, 11:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 6, 11:06 PM MDT | Special Weather Statement | LBF | Custer | 39 min |
| Jun 6, 11:14 PM MDT | Special Weather Statement | LBF | Loup | 46 min |
| Jun 6, 11:35 PM MDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 6, 11:46 PM MDT | Special Weather Statement | LBF | Gosper | 29 min |
| Jun 7, 12:00 AM MDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 7, 12:07 AM MDT | Special Weather Statement | LBF | Garfield, Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.